Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2013, 10:38 PM EDT for Lee County, Terrell County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 10:38 PM EDT (02:38 UTC)
- Expired
- Jun 27, 2013, 11:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 116 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3312 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:42 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 27, 8:42 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EDT Thu Jun 27 2013 .NEAR TERM [Rest of Tonight]... Current satellite and radar analysis shows an MCS developing over Central Georgia and Alabama. This MCS will propagate southward overnight and increase our rain chances for our GA and AL counties. Models disagree on the persistence of this MCS through the overnight, with our local WRF and EastARW WRF showing a persistent MCS that moves off the FL Panhandle in the pre-dawn hours, and the HRRR showing a system that collapses a few hours after sunset. The 00Z sounding shows ample CAPE above 3500 J/kg, PWAT values at 1.89 in, and weak vertical wind shear. While we do anticipate this system to weaken and propagate more to the SW as current trends are showing, we do think the MCS will hold together in some capacity, increasing rain chances for SW Georgia, SE Alabama, and possibly the FL Panhandle. This MCS will be capable of producing strong to severe storms with straight line winds being the primary concern. && .SHORT TERM [Friday Through Saturday Night]... The mean upper trough axis is forecast to remain east of the forecast area through Friday. This will lead to one more day of northerly mid-level flow and the potential for convection to push southward into the area late the afternoon or early in the evening. The timing and location of this convection will be tricky, as lingering early morning convection over the Florida zones could influence development later in the day. High-res guidance reflects this uncertainty, showing a variety of evolutions for convection on Friday. With this uncertainty in mind, have gone conservatively with high chance PoPs for most locations Friday and Friday evening. With the expected late start to convection once again, expect high temperatures to reach the mid 90s for many locations. By Saturday, the wetter pattern that has been advertised for several days will begin to develop as the upper trough deepens and retrogrades to the west. This will shift the deep layer flow to the southwest with significantly deeper moisture in place. In addition, a shortwave moving into the base of the trough will help to enhance convective development as well. Will go with likely PoPs for most of the area for Saturday, with highs only topping out in the upper 80s to near 90. && .LONG TERM [Sunday through Thursday]... Unseasonably deep upper trough is forecast to continue slowly retrograding through the middle of next week, keeping most of the forecast area under the influence of a moist and unsettled southwesterly deep layer flow. At the surface, a relatively stationary frontal boundary will remain in place, roughly bisecting the forecast area from northeast to southwest early in the period, before sliding back to the west by the middle of the week. Areas to the east of this boundary will have the greatest potential for heavy rain, with lighter amounts expected west of the boundary. Exactly where this boundary is on a day-to-day basis remain uncertain, so have kept the PoP gradient somewhat broad, with the highest PoPs (60s-70s) in the east and lower PoPs (30-40s) in the west. && .AVIATION...[Through 00Z Saturday] There is still significant model discrepancy on the timing of the line of thunderstorms currently moving through Central GA. Have weighted forecast with our local WRF to reflect flight restrictions later in the TAF period. The highest confidence in thunderstorms occurring at all terminals is between 03-07Z, bringing MVFR flight restrictions. During the afternoon there is higher confidence in thunderstorms at TLH and VLD, otherwise went with a VCTS for ABY, ECP, and DHN. Outside of thunderstorms VFR conditions will prevail. && .MARINE... Southwesterly flow over the waters is forecast to gradually increase into the weekend as a frontal boundary approaches from the north, and the Bermuda high strengthens over the western Atlantic. This may lead to cautionary conditions by Saturday afternoon, with brief Advisory level conditions Saturday night into Sunday morning. Thereafter, moderate southwesterly winds are forecast to continue into early next week. && .FIRE WEATHER... Average to above average summertime moisture levels will keep Red Flag conditions out of the forecast for the foreseeable future. Above average rain chances are expected through the weekend. && .HYDROLOGY... As upper level troughing digs into the SErn U.S., we will enter a wet pattern. Expect a rainy weekend with around 2-2.5" of rainfall across the forecast area with locally higher amounts where showers are heaviest. While this is over a more widespread area than we've been seeing lately, it is over the course of a 3 day period, and there are currently no area rivers that are in flood or action stage. No area rivers are anticipated to reach flood stage at this time. Some storms with locally higher rainfall amounts may cause flooding of urban and/or low-lying areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 89 72 / 60 50 40 70 50 Panama City 78 91 79 87 77 / 70 50 40 60 50 Dothan 75 95 75 90 73 / 60 50 50 70 50 Albany 75 95 75 91 72 / 70 50 50 70 50 Valdosta 73 93 75 89 72 / 50 50 40 70 50 Cross City 73 91 74 89 73 / 40 40 30 60 40 Apalachicola 77 90 79 87 77 / 60 50 40 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WALSH/WOOL SHORT TERM/LONG TERM/MARINE...CAMP AVIATION...NAVARRO/HARRIGAN HYDROLOGY...MOORE
In the hours before
Local storm report, Jun 27, 4:39 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST ADEL 31.14N 83.42W
06/27/2013 M55 MPH COOK GA PUBLIC
ALSO REPORTED 0.50-0.74 INCHES OF RAIN.
&&
WOOLSpecial weather statement, Jun 27, 5:21 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 PM EDT THU JUN 27 2013 FLZ017-018-272200- LEON FL-INLAND JEFFERSON FL- 521 PM EDT THU JUN 27 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN JEFFERSON AND EASTERN LEON COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 600 PM EDT AT 516 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF MONTICELLO...OR NEAR MOCCASIN GAP... MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. && LAT...LON 3042 8377 3038 8411 3065 8418 3067 8405 TIME...MOT...LOC 2121Z 325DEG 17KT 3060 8409 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:01 AM EDT | Special Weather Statement | TAE | Gadsden | 29 min |
| Jun 28, 3:29 AM EDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Jun 28, 3:43 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 47 min |
| Jun 28, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 66 min |
| Jun 28, 6:52 AM EDT | Special Weather Statement | TAE | Jackson | 38 min |
| Jun 28, 8:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Jun 28, 10:17 AM EDT | Areal Flood Advisory | TAE | Taylor | 3 hr |
| Jun 28, 10:38 AM EDT | Special Weather Statement | TAE | Taylor | 52 min |
| Jun 28, 11:05 AM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jun 28, 11:24 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 51 min |
| Jun 28, 5:23 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Jun 28, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 47 min |
| Jun 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 52 min |
| Jun 27, 9:17 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 43 min |
| Jun 27, 11:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 48 min |
| Jun 27, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:56 AM EDT | Special Weather Statement | TAE | Thomas | 34 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| Jun 28, 1:58 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 28, 2:08 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 52 min |
| Jun 28, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Jun 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 28, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 41 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 52 min |
| Jun 28, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt | 53 min |
| Jun 28, 3:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 29 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early, Miller, Seminole | 63 min |
| Jun 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 50 min |
| Jun 28, 3:56 PM EDT | Special Weather Statement | TAE | Geneva | 49 min |
| Jun 28, 4:33 PM EDT | Special Weather Statement | TAE | Houston | 57 min |
| Jun 28, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.